MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, BRONCHIAL (W/WO CONNECTOR)
Model Number 125037
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the device had air leak from tracheal cuff upon cuff check.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: one sample was returned for evaluation.An attempt made to inflate the returned unit using the parameters set out shows the bronchial cuff inflated without any issue but the tracheal cuff failed to inflate.The returned sample was leak tested under water and leakage was detected from the tracheal cuff body but no leakage was detected from the bronchial cuff.The bronchial cuff deflated and no issue noted.Further examination of the tracheal cuff shows two cuts to the cuff body.This type of damage is indicative of the tracheal cuff coming in contact with a sharp utensil or object.The single wall thickness of the cuff was measured away from the damaged area and found to meet the blueprint specifications.The reported defect could be detected on the returned sample.All of our bronchocath products undergo a four hour inflate/deflate test and it is at this stage of the process that any defects are removed.We would like to draw your attention to our instructions for use (ifu) where the following is stated ¿ various bony anatomical structures (e.G., teeth) within the intubation route or any intubation tools with sharp surfaces present a threat to maintaining cuff integrity.Care must be taken to avoid damaging the thin-walled cuffs during intubation which would create the need to subject the patient to the trauma of extubation and re-intubation.If either cuff is damaged, the tube should not be used.¿ information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, BRONCHIAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key8200068
Report Number8020889-2018-00140
Device Sequence Number19353097
Product Code BTS
UDI-Device Identifier30884522008741
UDI-Public30884522008741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K771219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model Number125037
Device Catalogue Number125037
Device Lot Number201805241X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1